Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 166, NWS New Orleans, LA

July 4, 2011Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 4, 2011, 1:53 PM CDT for Wilkinson County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2011, 1:53 PM CDT (18:53 UTC)
Expired
Jul 4, 2011, 2:19 PM CDT
In force
26 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2349 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WUUS54 KLIX 041853
SVRLIX
MSC157-042000-
/O.NEW.KLIX.SV.W.0166.110704T1853Z-110704T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 PM CDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 300 PM CDT

* AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES EAST OF DOLOROSA...OR 28
  MILES WEST OF LIBERTY...AND MOVING NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3133 9111 3127 9106 3107 9137 3124 9149
      3126 9149 3128 9150 3129 9147 3132 9147
      3132 9146 3132 9143 3138 9128 3138 9122
TIME...MOT...LOC 1853Z 137DEG 10KT 3130 9126

$$

CAB
1 follow-up statement
705 
WWUS54 KLIX 041919
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
219 PM CDT MON JUL 4 2011

MSC157-041929-
/O.CAN.KLIX.SV.W.0166.000000T0000Z-110704T2000Z/
WILKINSON MS-
219 PM CDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR WILKINSON COUNTY IS
CANCELLED...

LAT...LON 3133 9111 3127 9106 3107 9137 3124 9149
      3126 9149 3128 9150 3129 9147 3132 9147
      3132 9146 3132 9143 3138 9128 3138 9122
TIME...MOT...LOC 1919Z 137DEG 10KT 3135 9132

$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:52 AM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Jul 4, 8:52 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
852 AM CDT MON JUL 4 2011

.UPDATE...

.SOUNDING DISCUSSION...
DRIER SOUNDING THIS MORNING AS PRECIP WATER DOWN TO 1.70 INCHES.
MOISTURE MAINLY NEAR SURFACE AND 850MB TO 600MB. SW FLOW SFC TO
AROUND 900MB THEN SE TO EAST FLOW THROUGH 400MB. ANY THUNDERSTORMS
DEVELOPING TODAY WOULD MOVE SLOW. LITTLE CHANGE IN TEMPERATURE
PROFILE FROM PREVIOUS SOUNDING.

KEG

&&

.PREV DISCUSSION... /ISSUED 345 AM CDT MON JUL 4 2011/

SHORT TERM...
FIRST THING THAT STANDS OUT IS AN UPPER LEVEL SHEAR AXIS WHICH IS
ALSO REFLECTED AT 850MB. THERE IS EVEN A VERY WEAK TROUGH AXIS AT
THE SFC. THIS AXIS IS LOCATED FROM GEORGIA BACK THROUGH SOUTHERN
ALA/MISS AND INTO SE LA. THIS WILL ALSO BE THE LOCATION OF SH/TS
FIRING AGAIN TODAY. AN UPPER LOW OVER THE SOUTH CENTRAL GULF WILL
SEND A STRONG UPPER TROUGH AXIS THROUGH THIS AREA ADDING TO THE
NUMBER OF SH/TS. THIS SHOULD SHOW ITSELF BEST OVER THE WESTERN
PORTION OF THE AREA SINCE THE UPPER LOW EXTENTION WILL BE IN THAT
AREA AROUND MAX HEATING. THE UPPER LOW WILL BEGIN TO MIGRATE
NORTHWARD AND LOCATED ITSELF OVER THE NORTH CENTAL GULF BY WED.
WEAK DISTURBANCES WILL ROTATE AROUND THIS AND KEEP US WITH AT
LEAST A 30% CHANCE OF RAIN EACH DAY THROUGH THE WEEKEND. THE UPPER
LOW ONLY GETS AS FAR EAST AS CARABELLE FLA BEFORE MOVING BACK OVER
OUR AREA BY THE END OF THE WEEKEND. A FAIRLY WELL ESTABLISHED
TROPICAL WAVE MOVES ENTERS THE EXTREME SE GULF BY WED EVENING/THU
MORNING BUT WILL BEGIN TO SUBDUCT THIS UPPER LOW WHICH IS NOT A
VERY CONDUCIVE ENVIRONMENT FOR IT TO SHOW FURTHER DEVELOPMENT.
ISOLATED SEVERE TS WILL CONTINUE TO BE THE MAIN PROBLEM DAY AFTER
DAY INTO NEXT WEEKEND. MAIN ISSUE WITH ANY SEVERITY WILL BE WET
MICROBURSTS.

AVIATION...
VFR CONDITIONS WILL PREVAIL AT EACH OF THE TAF SITES THROUGH EARLY
MONDAY MORNING...OUTSIDE ANY AREAS OF CONVECTION. SCATTERED
AFTERNOON AND EARLY EVENING CONVECTION WILL BE POSSIBLE AT EACH OF
THE TERMINALS. 11

MARINE...
HIGH PRESSURE DOMINATING THE NORTH GULF OF MEXICO WILL WEAKEN TOWARD
THE END OF THE WEEK WITH A TROPICAL POSSIBLY IMPACTING THE NORTH
GULF AS WE MOVE INTO THE WEEKEND. IN THE MEANTIME GENERALLY LIGHT
SOUTHERLY...ALTHOUGH AT TIMES VARIABLE...WINDS WILL PREVAIL DURING
THE PERIOD. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  96  72  94  71 /  40  20  30  30
BTR  96  74  94  75 /  40  20  40  30
ASD  96  75  93  75 /  30  20  30  30
MSY  94  77  92  76 /  30  20  30  20
GPT  95  75  92  75 /  30  20  30  20
PQL  94  74  92  73 /  30  20  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 4, 11:18 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1118 AM CDT MON JUL 4 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-051630-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1118 AM CDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. ORGANIZED SEVERE
WEATHER IS NOT EXPECTED HOWEVER A FEW SEVERE THUNDERSTORMS WILL
BE POSSIBLE THIS AFTERNOON. THE MAIN HAZARD WILL BE GUSTY TO
DAMAGING WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS.

HEAT INDEX VALUES WILL RISE INTO THE 98 TO 104 DEGREE RANGE
OUTSIDE OF RAIN AREAS.

MINOR FLOODING CONTINUES ALONG THE ATCHAFALAYA RIVER AT MORGAN
CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON. THE MAIN THREATS WILL BE GUSTY TO DAMAGING
WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS OF RAIN.

HEAT INDEX VALUES WILL RISE INTO THE 98 TO 104 DEGREE RANGE EACH
AFTERNOON OUTSIDE OF RAIN AREAS.

MINOR FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT
MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER IS NOT
ANTICIPATED THROUGH MONDAY...JUNE 11TH.

CAB

In the hours before

Special weather statement, Jul 4, 1:27 PM CDT, 26 minutes before
MSZ068-041930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
127 PM CDT MON JUL 4 2011

...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING WILKINSON COUNTY...

AT 126 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 23 MILES NORTHWEST OF LIBERTY...OR ABOUT 12 MILES
EAST OF DOLOROSA...MOVING NORTHWEST AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DOLOROSA

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:03 PM CDTSevere Thunderstorm WarningLIXWilkinson42 min
Jul 4, 3:41 PM CDTSevere Thunderstorm WarningLIXAmite64 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.